+0
Hi everyone, this is my first post. I was just diagnosed with HCM (obstructive) in the past few months at the age of 46. My doctor had me on Verapamil which made me so short of breath that I couldn't take it. He switched me to Cardizem which was working fine for me on the lowest dose but my blood pressure was still a borderline so he upped my dosage. Now, I am having terrible swelling of my legs and hands and noticing wheezing also. Now, I am also an asthmatic, but this wheezing is different from what I usually experience. How common are these side effects and what can I do about this since I can't live with this kind of swelling in my legs, it makes it difficult to walk.
Also, does anyone know if an asthmatic can safely use a beta-blocker? I know that there are some that are more selective. Does anyone have any experience with this?

Thanks for any input!
+0
This is not an appropriate site to ask for medical advice. Please ask your doctor.
Comments  
no you CAN NOT take beta-blokers if have asthma,even the selective ones,because they are absolutely contra-indicated for patients with asthma.
the treatment of HCM is with beta-blokers ,but when there ate contra-indications(like in your case) we give verapamil or diltiazem.
the side effects that you write about are not so common